Estimation of Affine Term Structure Models with Spanned or Unspanned Stochastic Volatility
We develop new procedures for maximum likelihood estimation of affine term structure models with spanned or unspanned stochastic volatility. Our approach uses linear regression to reduce the dimension of the numerical optimization problem yet it produces the same estimator as maximizing the likelihood. It improves the numerical behavior of estimation by eliminating parameters from the objective function that cause problems for conventional methods. We find that spanned models capture the cross-section of yields well but not volatility while unspanned models fit volatility at the expense of fitting the cross-section.
You may purchase this paper on-line in .pdf format from SSRN.com ($5) for electronic delivery.
This paper was revised on October 8, 2014
Document Object Identifier (DOI): 10.3386/w20115
Published: Creal, Drew D. & Wu, Jing Cynthia, 2015. "Estimation of affine term structure models with spanned or unspanned stochastic volatility," Journal of Econometrics, Elsevier, vol. 185(1), pages 60-81. citation courtesy of
Users who downloaded this paper also downloaded these: